MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKNOWN LEGION IMPLANT; PRSTHESSKNEEPTELLOFMROTBILSMICNSTRAINDCMNTEDPLYMRMTALPLYMR

SMITH & NEPHEW, INC. UNKNOWN LEGION IMPLANT; PRSTHESSKNEEPTELLOFMROTBILSMICNSTRAINDCMNTEDPLYMRMTALPLYMR
Model Number 71443101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to anterior knee pain and instability.Insert was exchanged from a 11mm to a 15mm poly.Patella was resurfaced with 32mm implant.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that, per complaint details, the reason for revision was anterior knee pain, instability, and patellar component introduction (to resurface an unresurfaced patella).It was communicated that no clinically relevant documentation would be provided; therefore, a thorough medical investigation could not be performed.Patient impact beyond the reported pain, instability and revision/resurfacing could not be determined.No further medical assessment is warranted at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Pain is a complication that can be associated with any surgery.Some potential probable causes could include patient reaction or a post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNKNOWN LEGION IMPLANT
Common Device Name
PRSTHESSKNEEPTELLOFMROTBILSMICNSTRAINDCMNTEDPLYMRMTALPLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9658885
Report Number1020279-2020-00439
Device Sequence Number2756668
Product Code JWH
UDI-Device Identifier03596010568243
UDI-Public03596010568243
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71443101
Device Catalogue Number71443101
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer01/14/2020
04/14/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date02/04/2020
04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;